Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 94, NWS Lake Charles, LA

July 26, 2006Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 26, 2006, 8:30 AM CDT for Cameron Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2006, 8:30 AM CDT (13:30 UTC)
Expired
Jul 26, 2006, 9:30 AM CDT
In force
60 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:52 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 26, 4:52 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT WED JUL 26 2006

...POTENTIAL FOR HEAVY RAINFALL TODAY AS DEEP TROPICAL MOISTURE
PUSHES INTO THE REGION...

.DISCUSSION...
A 1009 MB SURFACE LOW WAS LOCATED THIS EARLY MORNING INLAND ALONG
THE MIDDLE TEXAS COAST...NORTH OF CORPUS CHRISTI MOVING SLOWLY TO
THE NORTH. DEEP TROPICAL MOISTURE WAS SEEN ON THE WATER VAPOR FROM
THE SOUTHWEST LOUISIANA COAST TO OFF OF THE NORTHEAST PORTIONS OF
OLD MEXICO. LATEST MOISTURE ANALYSIS SHOWED PRECIPITABLE WATER
VALUES OVER 2.2 INCHES FROM KLCH TO KCRP AND MEAN RH VALUES OVER
85 PERCENT. RADAR SHOWS SHOWERS AND THUNDERSTORMS FILLING OVER THE
WESTERN PORTIONS OF THE FORECAST AREA.

TROPICAL DISTURBANCE ALONG THE MIDDLE TEXAS COAST IS EXPECTED TO
MOVE NORTH TODAY TO WEST OF HOUSTON THEN FURTHER NORTH INTO
NORTHEAST TEXAS BY THURSDAY. THIS WILL KEEP THE FORECAST AREA
UNDER A DEEP SOUTHERLY FLOW (30 TO 40 KNOTS AT 85H) BRINGING IN
TROPICAL MOISTURE ACROSS THE FORECAST AREA...ESPECIALLY OVER THE
WESTERN PORTIONS. PWAT VALUES OVER SOUTHWEST LOUISIANA AND
SOUTHEAST TEXAS ARE PROGGED TO RANGE FROM 2.2 TO 2.5 INCHES WHICH
IS FROM 135 TO 150 PERCENT OF NORM. ALSO MEAN RH VALUES ARE
PROGGED TO BE OVER 85 TO 90 PERCENT...MEANING THE ACTIVITY THAT
DEVELOPS WILL BE HIGHLY EFFICIENT PRECIP PRODUCERS. GOOD LOW LEVEL
CONVERGENCE AND UPPER LEVEL DIVERGENCE IS ALSO NOTED OVER THE
AREA.

ALL THIS POINTS TO THE POTENTIAL OF HEAVY RAINS. 2 TO 3 INCHES OF
RAINFALL OVER SOUTHEAST TEXAS WITH LOCALLY 5+ INCHES SEEMS POSSIBLE.
WITH FLASH FLOOD GUIDANCE FOR JEFFERSON COUNTY AT 1 1/2 INCHES FOR
1 TO 3 HOURS AND A LITTLE LESS THAN 2 1/2 INCHES FOR 6 HOURS WILL
KEEP FLOOD WATCH GOING FOR SOUTHEAST TEXAS THROUGH THIS AFTERNOON.
THE REMAINDER OF THE FORECAST AREA MAY SEE 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS.

AS SYSTEM MOVES TO THE NORTH ON THURSDAY...MOISTURE VALUES WILL
DECREASE ESPECIALLY TO THE EAST. THEREFORE RAIN CHANCES WILL ALSO
DECREASE TO THE SCATTERED RANGE.

REMAINDER OF THE FORECAST LOOKS LIKE MORE TYPICAL WEATHER. RIDGE
WILL BUILD IN FROM THE EAST WITH DAILY CHANCES OF MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. IFR
VISIBILITIES WILL BE POSSIBLE NEAR THE STRONGER THUNDERSTORMS DUE
TO HEAVY RAINFALL. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE STORMS.

&&

.MARINE...
SURFACE LOW INLAND ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH
AND FURTHER INLAND TO NORTHEAST TEXAS BY THURSDAY. DECENT SOUTHERLY
FLOW AROUND THIS SYSTEM WILL BRING SMALL CRAFT CONDITIONS WEST OF
INTRACOASTAL CITY WITH WINDS AROUND 20 WITH HIGHER GUSTS AND SEAS
UP TO 7 FEET. THE SOUTHERLY WINDS WILL ALSO PUMP UP PLENTY OF
TROPICAL MOISTURE FOR NUMEROUS SHOWERS AND THUNDERSTORMS.

TIDE GAUGES AT SABINE PASS AND CALCASIEU PASS ARE RUNNING BETWEEN
1/4 AND 1/2 FOOT ABOVE NORMAL. GFS GUIDANCE SHOWS TIDES WILL BE
ABOUT 1/2 TO 3/4 OF A FOOT ABOVE PREDICTED TIDES AT HIGH TIDE TIME
THIS EARLY AFTERNOON. WITH PREDICTED TIDE LEVELS OF 1.4 TO 1.7
FEET WOULD NOT EXPECT ANY PROBLEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  83  76  91  75 /  90  50  30  20
KBPT  83  76  91  76 /  90  50  30  20
KAEX  88  75  92  74 /  70  30  40  20
KLFT  87  76  92  75 /  70  30  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 11 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM.

&&

RUA
Hazardous weather outlook, Jul 26, 5:15 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT WED JUL 26 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-271100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 AM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH
INTO EASTERN TEXAS. THIS SYSTEM WILL BRING DEEP TROPICAL MOISTURE
AND THE POSSIBILITY OF HEAVY RAINFALL. 1 TO 3 INCHES OF RAIN WILL
BE POSSIBLE WITH LOCALLY 5 OR MORE INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A MORE TYPICAL SUMMER TIME WEATHER PATTERN IS EXPECTED WITH THE
DAILY CHANCE OF SCATTERED AFTERNOON THUNDERSTORMS. NO HAZARDOUS
WEATHER IS EXPECTED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE NOT EXPECTED TO BE ACTIVATED.

RUA

In the hours before

Special weather statement, Jul 26, 5:45 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 AM CDT WED JUL 26 2006

LAZ027>033-041>045-051>055-TXZ180>182-261800-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON
545 AM CDT WED JUL 26 2006

...POTENTIAL FOR HEAVY RAINFALL TODAY...

A LOW PRESSURE SYSTEM ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH
TODAY. THIS SYSTEM WILL PUSH DEEP TROPICAL MOISTURE INTO THE
REGION...AND HELP KICK-OFF NUMEROUS SHOWERS AND THUNDERSTORMS
THROUGH THE AFTERNOON. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE WITH
ISOLATED AMOUNTS OF 4 OR MORE INCHES. THESE RAINFALL AMOUNTS MAY
CAUSE PONDING OF WATER AND SOME MINOR FLOODING OF
STREETS...UNDER-PASSES...AND POOR DRAINAGE AREAS.

ALSO...THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS.

CONDITIONS ARE EXPECTED TO IMPROVE ON THURSDAY AS THE LOW PRESSURE
SYSTEM WEAKENS AS IT MOVES THROUGH NORTHEAST TEXAS.

RUA
Local storm report, Jul 26, 6:48 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
648 AM CDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     TORNADO          2 NW GUEYDAN            30.05N 92.53W
07/26/2006                   VERMILION          LA   LAW ENFORCEMENT

            VERMILION PARISH SHERIFF DEPARTMENT REPORTED CITIZEN
            NORTH OF WRIGHT WITNESSED TORNADO PASSING TO THE
            NORTHWEST.

&&

SHAMBURGER
Local storm report, Jul 26, 8:06 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
806 AM CDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     MARINE TSTM WIND 1 S SEA RIM STATE PARK  29.67N 94.05W
07/26/2006  M56.00 MPH       GMZ450             TX   BUOY

            REPORTED BY BUOY SRST2 AT 1103Z. SUSTAINED WIND OF 29
            KNOTS GUSTING TO 49 KNOTS.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:22 PM CDTFlood WatchLCHBeauregard, Vernon36 hr
Jul 26, 5:31 AM CDTTornado WarningLCHCameron, Vermilion29 min
Jul 26, 9:09 AM CDTSpecial Marine WarningLCH36 min
Jul 26, 9:18 AM CDTFlash Flood WarningLCHCalcasieu3 hr
Jul 26, 9:52 AM CDTFlash Flood WarningLCHBeauregard2 hr
Jul 26, 11:18 AM CDTSpecial Marine WarningLCH57 min
Jul 26, 2:34 PM CDTSpecial Marine WarningLCH26 min
Jul 26, 5:48 PM CDTSpecial Marine WarningLCH57 min
Jul 26, 6:05 PM CDTFlash Flood WarningLCHCalcasieu3 hr
Jul 26, 11:53 AM CDTFlash Flood WarningLCHJefferson3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.